JOURNAL ARTICLE

Valproate-induced Hyperammonemic Encephalopathy Presenting as Catatonia

Rodrigo Pérez-Esparza, Nelcy Oñate-Cadena, Jesús Ramírez-Bermúdez, Mariana Espínola-Nadurille
Neurologist 2018, 23 (2): 51-52
29494435
Hyperammonemic encephalopathy secondary to the use of valproate is rare without evidence of hepatotoxicity, and it usually presents with confusion, agitation, irritability, cognitive disturbances, lethargy, coma, and death. We present the case of a 21-year-old woman presenting with catatonia as a manifestation of hyperammonemic encephalopathy that resolved with the normalization of ammonia and suspension of valproate.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
29494435
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"